Alert archive / Alabama / Red Flag Warnings in 2013

Red Flag Warning 16, NWS Tallahassee, FL

March 27, 20135 counties in Alabama; Walton County, Florida

NWS Tallahassee, FL issued this red flag warning at Mar 27, 2013, 2:41 AM CDT for 5 counties in Alabama; Walton County, Florida. It took effect at Mar 27, 2013, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2013, 2:41 AM CDT (07:41 UTC)
In effect from
Mar 27, 2013, 1:00 PM CDT
Expired
Mar 27, 2013, 7:00 PM CDT
In force
6 hr
Issued by
NWS Tallahassee, FL

Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Walton County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2013-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2013-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2163 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
-36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

783 
WWUS82 KTAE 270741
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
341 AM EDT WED MAR 27 2013

...A RED FLAG WARNING IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7
PM CDT THIS EVENING FOR SOUTHEAST ALABAMA DUE TO LONG DURATIONS
OF LOW RELATIVE HUMIDITY...

...A RED FLAG WARNING IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7
PM CDT THIS EVENING FOR WALTON COUNTY FLORIDA DUE TO A COMBINATION
OF LONG DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH ERC
VALUES...

ALZ065>069-280000-
/O.UPG.KTAE.FW.A.0011.130327T1800Z-130328T0000Z/
/O.NEW.KTAE.FW.W.0016.130327T1800Z-130328T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
241 AM CDT WED MAR 27 2013

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* HUMIDITY...MINIMUM VALUES 21 TO 25 PERCENT FOR AROUND 4 HOURS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

FLZ007-008-108-280000-
/O.UPG.KTAE.FW.A.0011.130327T1800Z-130328T0000Z/
/O.NEW.KTAE.FW.W.0016.130327T1800Z-130328T0000Z/
INLAND WALTON-CENTRAL WALTON-SOUTH WALTON-
241 AM CDT WED MAR 27 2013

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* ERC...39.

* HUMIDITY...MINIMUM VALUES 20 TO 25 PERCENT FOR 4 OR MORE HOURS. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

DVD
1 follow-up statement
935 
WWUS82 KTAE 271827
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
227 PM EDT WED MAR 27 2013

...RED FLAG WARNING CONTINUES FOR THE REMAINDER OF THIS WEDNESDAY
AFTERNOON FOR WALTON COUNTY IN FLORIDA AND SOUTHEAST ALABAMA FOR
VERY DRY CONDITIONS...

...RED FLAG WARNING FOR THE SAME AREA AND FOR THE SAME DRY
CONDITIONS FOR THURSDAY AFTERNOON...

ALZ065>069-FLZ007-008-108-281145-
/O.NEW.KTAE.FW.W.0017.130328T1800Z-130329T0000Z/
/O.CON.KTAE.FW.W.0016.000000T0000Z-130328T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
SOUTH WALTON-
127 PM CDT WED MAR 27 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
WEDNESDAY EVENING...

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY. THE
RED FLAG WARNING CONTINUES FOR THE REMAINDER OF THIS WEDNESDAY
AFTERNOON.  

* HUMIDITY...MINIMUM VALUES AROUND 25 PERCENT THURSDAY
  AFTERNOON...WITH CRITICALLY LOW HUMIDITY VALUES FOR AROUND 4 HOURS.

* IMPACTS...ANY FIRES THAT DEVELOP MAY SPREAD RAPIDLY. OUTDOOR
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

FOURNIER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 27, 2:27 AM CDT, 14 minutes earlier.

Area forecast discussion, Mar 27, 2:27 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
327 AM EDT Wed Mar 27 2013

...Chilly Weather to Continue for a Couple More Days...

.NEAR TERM [Through Tonight]...
High pressure along with a cool and dry airmass will dominate
through the near term. After a chilly start this morning,
temperatures are expected to be a few degrees warmer this afternoon
as compared to yesterday as the airmass gradually modifies. However,
the expected highs in the lower to middle 60s for this afternoon are
still between 10 and 15 degrees below normal for this time of year,
despite mostly sunny skies. The overnight lows are also expected to
be a few degrees warmer compared to this morning, but still bottom
out in the low to mid 30s away from the coast, which is also around
15 degrees below average. There is a possibility that some locations
could reach the freezing mark tonight, but due to the uncertainty
and the expected short duration, no freeze products were issued at
this time. This will have to be reevaluated with the next set of
guidance. Patchy frost was mentioned, however.

&&

.SHORT TERM [Thursday Through Friday]...
This period will feature fair weather with steadily moderating
temperatures. The area will remain in northwest flow aloft with the
upper trough axis off the U.S. east coast. Surface high pressure
north of the region will build southeastward and the airmass will
continue to modify. Highs on Thursday will still be well below
normal, but about 6-8 degrees warmer than today. Lows Thursday night
will be mainly in the upper 30s inland with lower 40s in urban
centers and near water bodies. This is still a good 10-12 degrees
below normal. Highs on Friday will finally return to the lower 70s,
just a few degrees shy of normal.

&&

.LONG TERM [Friday Night through Tuesday]...
An upper level trough will remain over the northeastern US through
the weekend On Monday, the polar jet will dip from Canada into the
Great Lakes region, deepen the trough slightly and allow the
ridge over the western US to finally make some eastward progress.
Sunday, with a short wave ahead of the jet moving through, a
surface low may develop to our northwest, giving us a chance of
showers and thunderstorms Sunday through Monday. Highs will return
to the 70s, starting with low 70s Friday and warming to the mid
70s for the weekend, and reaching upper 70s to low 80s by Tuesday.
Lows will start in the 40s and gradually increase through the
weekend, rising the the low 50s by Sunday night and low to mid 50s
on Monday night.

&&

.AVIATION...
[Through 06z Thursday] VFR conditions are expected for all terminals
through the period. Northerly winds around 10 knots are expected
during the day.

&&

.MARINE...
Sustained winds will remain just below headline criteria this
morning at around 15 kt out of the north. As high pressure builds
southeastward, winds and seas will decrease and remain low into the
weekend. Winds will veer to onshore by Saturday and begin to
increase on Sunday ahead of the next frontal system.

&&

.FIRE WEATHER...
A dry airmass is expected to persist for the next few days with
occasional red flag conditions in some areas of southeast Alabama,
mainly this afternoon. For the most part, ERCs in northwest Florida
are below red flag criteria with the exception of Walton county.
High dispersions are also expected today and Thursday across
portions of the southeast Florida big bend and south-central
Georgia.

&&

.HYDROLOGY...
Although no new rainfall is expected through Saturday, runoff from
the past weekend's storms has produced some minor flooding.
Specifics follow.

The Ochlockonee River at Concord crested Monday night, but recession
has yet to occur. Downstream at Havana, the river is still rising,
but is forecast to crest below moderate flood stage by about a half
a foot tonight.

The Aucilla River at Lamont is experiencing a flat crest just above
flood stage.

The Withlacoochee River at Valdosta will crest this afternoon and
fall below flood stage Friday night.

The Apalachicola River at Blountstown is no longer forecast to flood.

More information is available through the AHPS website:
water.weather.gov/ahps2/index.php?wfo=tae

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   62  32  69  38  73 /  0   0   0   0   0
Panama City   60  41  68  47  71 /  0   0   0   0   0
Dothan        60  36  68  42  73 /  0   0   0   0   0
Albany        61  34  68  39  71 /  0   0   0   0   0
Valdosta      60  34  67  39  71 /  0   0   0   0   0
Cross City    63  32  69  38  73 /  0   0   0   0   0
Apalachicola  58  38  66  44  69 /  0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WARNING until 9 AM EDT /8 AM CDT/ this morning for
     Calhoun-Central Walton-Gadsden-Holmes-Inland Bay-Inland
     Dixie-Inland Franklin-Inland Gulf-Inland Jefferson-Inland
     Taylor-Inland Wakulla-Inland Walton-Jackson-Lafayette-
     Leon-Liberty-Madison-Washington.
     RED FLAG WARNING from 1 PM this afternoon to 7 PM CDT this
     evening for Central Walton-Inland Walton-South Walton.
GA...FREEZE WARNING until 9 AM EDT this morning for Baker-Ben Hill-
     Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-
     Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-
     Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-Tift-
     Turner-Worth.
AL...FREEZE WARNING until 8 AM CDT this morning for Coffee-Dale-
     Geneva-Henry-Houston.
     RED FLAG WARNING from 1 PM this afternoon to 7 PM CDT this
     evening for Coffee-Dale-Geneva-Henry-Houston.
GM...None.

&&

Short Term/Marine/Hydrology...Wool
Long Term...Moore
Rest of Discussion...DVD
Hazardous weather outlook, Mar 27, 1:08 AM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
208 AM EDT WED MAR 27 2013

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-280900-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
208 AM EDT WED MAR 27 2013 /108 AM CDT WED MAR 27 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE
WILL BE A BRIEF LIGHT FREEZE THIS MORNING OUTSIDE OF URBAN CENTERS
AND AWAY FROM THE COAST. THE COLDEST LOCATIONS WILL ONLY BARELY
REACH FREEZING TONIGHT AND A WARNING IS NOT ANTICIPATED.
HOWEVER...PATCHY FROST WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
THUNDERSTORMS WILL RETURN TO THE FORECAST FOR SUNDAY THROUGH
TUESDAY. HOWEVER...THEY ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

18-WOOL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 7:36 PM CDTFire Weather WatchTAECoffee, Dale, Geneva, Henry, Houston7 hr
Mar 27, 1:27 PM CDTRed Flag WarningTAECoffee, Dale, Geneva, Henry, Houston30 hr
Mar 27, 2:25 PM CDTFrost AdvisoryTAECoffee, Dale, Geneva, Henry, Houston18 hr

Nearby

Red Flag Warnings in Alabama, 2013Red Flag Warnings in Florida, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.